Pennsylvania, 2010Tornado in Pennsylvania, June 22, 2010
June 22, 2010 · NWS BGM · 1 event in 1 county or zone
Showers and thunderstorms developed over the area during the evening as a low pressure system moved through the region. One of the storms produced an EF1 tornado in northeast Bradford County, with damage to trees, power lines and a few homes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed over the area during the evening as a low pressure system moved through the region. One of the storms produced an EF1 tornado in northeast Bradford County, with damage to trees, power lines and a few homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 6:47 PM EST, 43 minutes earlier.
Area forecast discussion, Jun 22, 6:47 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
747 PM EDT TUE JUN 22 2010
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE OVER THE AREA THIS EVENING AS A
LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. DRIER AIR WILL PUSH
IN BEHIND THE SYSTEM AND BRING PARTLY SUNNY SKIES ON WEDNESDAY.
ANOTHER LOW PRESSURE SYSTEM WITH A COLD FRONT WILL BRING SHOWERS
AND THUNDERSTORMS ON THURSDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
WEAKENED MCC MVG THRU THE AREA ATTM. TIMING OF THE PASSAGE HAS
REALLY ELIMINATED ANY HTG AND SUBSEQUENT DESTABILIZATION SO THERE
HAS NOT AS YET BEEN ANY REFIRING OF THE CONV. SHRT TERM MODELS
SEEMED TO HAVE GRABBED THIS TREND HAVE NOW REALLY BACKED OFF ON
THE HEAVY QPF OVRNGT. SO...HAVE REMOVED THE WRDG OF HEAVY RAIN
AND MENTION OF FLASH FLOODING FROM THE HWO. STILL...THERE ARE A
FEW BRKS OVER WRN NY SO SOME RENEWED CONV PSBL THRU THE EVE BEFORE
DRIER AND MORE STABLE AIR MVES IN LATE.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
BUBBLE HI AND DRIER AIR ON WED HAD OF THE NEXT LAKES SYSTEM. FCSTD
SNDGS GNRLY SHOW THE MID AND UPR LVL STABLE LIMITING ANY CONV. BY
WED NGT...SHRT WV APCHG LWRS HGTS AND DESTABILIZIS THE SNDGS ENUF
FOR SHWRS AND A FEW TRWS OVRNGT INTO EARLY THU. LINGER UPR TROF
AND CAA ON THU SHD ALLOW FOR SCT SHWRS THRU THE DAY...ESP WITH HTG
SO HAVE CONTD CHANCE POPS THRU THE DAY. HIPRES BLDS IN THU NGT AND
ON FRI BRINGING DRY CONDS.
ONCE AGAIN USED A BLEND OF THE PVS FCST WITH THE LATEST MOS GUID
BLEND FOR TEMPS IN THE SHRT TERM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
XTNDD PD STARTS OFF DRY WITH SFC HIPRES IN THE WRN END OF A BROAD WRN
ATLANTIC TROF. BY LATE SAT...MODELS SHOW MOISTURE STREAMING IN
FROM THE LAKES COULD START TO TRIGGER SOME CONV SHWRS. CHANCE FOR
PCPN INCRS/S ON SUN AS A WV AND SFC LOW MVES EAST. OF
COURSE...DETAILS OF TIMING...LOCATION...AND STRENGTH ARE STILL TO
BE DETERMINED BUT IT LOOKS LIKE A DECENT BET FOR INCRSD CVRG OF
SHWRS AND STORMS SUN INTO MON. LOOKS LIKE SOME DRIER AIR BEGINS TO
FILTER IN NEAR THE END OF THE PD.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
ANY LINGERING CONVECTIVE ACTIVITY SHOULD BE OUT OF OUR FORECAST
AREA BY AROUND 02Z. BRIEF NEAR-TERM RESTRICTIONS WERE MENTIONED AT
KRME AND KAVP.
THE MAIN ISSUE LATER TONIGHT WILL BE THE POTENTIAL FOR CEILING/VSBY
RESTRICTIONS...AS LOWER CLOUDS/FOG WILL BE IN THE VICINITY...NEAR
SLOW MOVING SURFACE WARM FRONT. WE FEEL THE BEST CHANCE FOR SUCH
DEVELOPMENT WILL BE AT KSYR AND KRME...NEAR AND TO THE NORTHEAST
OF THE AFOREMENTIONED BOUNDARY. EVEN AT THE REMAINING
TERMINALS...ENOUGH RESIDUAL MOISTURE IN PLACE FOR POTENTIAL FOG
FORMATION...EVEN IF LOWER CLOUDS DO NOT MATERIALIZE. AT THIS
JUNCTURE...UNCERTAINTY/LOW CONFIDENCE REGARDING IFR...AND WILL
SIMPLY GO WITH MVFR RESTRICTIONS.
BY MID TO LATE MORNING WED...A SOMEWHAT DRIER WESTERLY FLOW WILL
DEVELOP...WITH WARM FRONT RETREATING TO THE EAST. VFR SHOULD
PREVAIL AREA-WIDE. BY LATE IN THE DAY....ISOLATED TO SCATTERED
CONVECTION COULD RE-FIRE...BUT GIVEN EXPECTED HIT AND MISS
COVERAGE...WILL OPT NOT TO MENTION IN THE TERMINALS AT THIS
DISTANT TIME RANGE.
OUTLOOK...
WED NGT/THUR...ANOTHER ROUND OF MVFR POSSIBLE...IN SHOWERS/TSTMS.
LOCALIZED IFR MAY ALSO OCCUR.
FRI/SAT...VFR. MAYBE SOME MVFR/IFR VALLEY FOG BOTH MORNINGS.
SAT NGT/SUN...POTENTIAL FOR MVFR IN SHOWERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...DGM/JAB
AVIATION...MLJ/PVN
Hazardous weather outlook, Jun 22, 10:08 AM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1108 AM EDT TUE JUN 22 2010
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-231515-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1108 AM EDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 22, 5:52 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
652 PM EDT TUE JUN 22 2010
NYZ062-222330-
SULLIVAN NY-
652 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORM WILL AFFECT CENTRAL SULLIVAN COUNTY...
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HARRIS...
AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LOCH SHELDRAKE AND NEVERSINK AT 700 PM EDT...
HASBROUCK AND WOODBOURNE AT 705 PM EDT...
GRAHAMSVILLE AT 715 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4185 7446 4175 7457 4171 7451 4164 7479
4180 7488 4192 7455 4189 7447 4187 7446
MLJSpecial weather statement, Jun 22, 6:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
722 PM EDT TUE JUN 22 2010
NYZ062-230015-
SULLIVAN NY-
722 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SULLIVAN COUNTY...
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PHILLIPSPORT...
AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4159 7437 4155 7443 4159 7450 4162 7461
4173 7454 4163 7438 4160 7437
DJNSpecial weather statement, Jun 22, 6:39 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
739 PM EDT TUE JUN 22 2010
NYZ062-230000-
SULLIVAN NY-
739 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORM HAS MOVE EAST OF SULLIVAN COUNTY...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STRONG THUNDERSTORM HAS MOVED EAST OF SULLIVAN COUNTY. MORE
THUNDERSTORMS ARE POSSIBLE THIS EVENING.
LAT...LON 4159 7437 4155 7443 4159 7450 4162 7461
4173 7454 4163 7438 4160 7437
DJNTornado, Bradford
- When
- June 22, 7:30 PM EST to 7:40 PM EST
- Where
- Bradford County, 2.48 mi NW of Windham Center to 1.72 mi NW of Windham Center
- Rating
- EF1
- Path length
- 1.03 mi
- Path width
- 250 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.990, -76.360
A tornado touched down on Osbourne Hill Road in northeast Windham Township around 8:30 pm EDT. Numerous trees were uprooted and snapped as the tornado tracked along Osbourne Hill Road, east toward Route 187. The heaviest damage was to a hillside close to where Osbourne Hill Road meets Route 187. Over 100 trees were snapped and uprooted on this hillside. The tornado then crossed Route 187 and uprooted and snapped trees along Huddle Road. One house had numerous trees down on the property, with one tree falling on the back of the house. Some minor roof damage was also done to this house. A camper was also flipped on Huddle Road. The tornado then tracked up a hillside east of Huddle Road and lifted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flash Flooding and Flooding in Indiana, June 22 to 23, 2010$3.5 million · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237035.